• Sue Sue
    May 04, 2008
    Ringing in ears
    Sue Sue
    May 04, 2008

    Since I have been living with FMS and migraines for years and doing as much research as I can, a friend who also has FMS asked me about ringing in her ears.  I have never come across any information about this.  Anything you can tell me would be much appreciated and I will pass it on to her since she doesn't use the internet.  Thank you.

    READ MORE

FROM OUR EXPERTS

  • Nancy Harris Bonk
    Health Guide
    May 05, 2008
    Nancy Harris Bonk
    Health Guide
    May 05, 2008

    Hi Sue,

     

    There is also a condition called Idiopathic Intracranial Hypertension (IIH), formerly called PTC, which includes tinnitus as a symptom. Other symptoms include headache which is not relieved by medication, neck pain, nausea, hearing loss and vision problems. We have more information on that HERE.

     

    Good luck

    Nancy

     

     

    • LJM
      LJM
      September 17, 2009
      LJM
      LJM
      September 17, 2009

      Hello!  I am taking Topomax and Maxalt for migraines.  I still get constant headaches.  I was having 3 migraines per week, down to one now with the Topomax.  However, I have lots of side effects.  The ear ringing/buzzing is the most annoying.  I have since seen an ENT and found that I have had some hearing loss.  Food doesn't taste good.  I can't stand the smell of it cooking.  I am weak and vomit often.

      I was just recently diagnosed with Fibromyalgia based on the tender point check. 

      I am off work mostly due to side effects now, and due to so much physical therapy and I'm seeing a chiropractor (who is the only one with a positive prognosis).  No doctor is willing to say the medication is causing me more grief than good.  Sometimes my ears ring so loud I have to be alone with ear plugs.  It's almost hypersensitive and sounds are static.  I have been off work wrestling with the medication issues, including a day at the hospital for medication issues, and almost out of FMLA time.  I don't know if I can work or not.  I can't even keep up with the house work at the moment.

      I'm trying two more doctor's recommended from a friend and pray I can still keep my job.  God Bless you all!

      READ MORE
    • Nancy Harris Bonk
      October 04, 2009
      Nancy Harris Bonk
      Health Guide
      October 04, 2009

      Hi there,

       

      Did you have any of these issues before you started Topamax? How about seeing a Migraine specialist? This doctor is the expert who deals with Migraines and headache disorders day in and day out, nothing else. A neurologist treats so many different conditions, like stroke, MS, and epilepsy it is hard for them to be experts in any one area. Of course that doesn't mean they are not fine doctors, most of them are. But you want to see the expert. Take a look at the article Migraine and Headache Specialists - What's So Special? If you need help finding a Migraine specialist, check our listing of Patient Recommended Migraine and Headache Specialists.

       

      I hope this helps,

      Nancy

      READ MORE
    • jordan
      December 11, 2010
      jordan
      December 11, 2010

      2 weeks now i feel my ears ringing and also i have muscle twiching....but before one month i was walking and i felt weak i was feeling i was going to faint....after that i was strees afraid  if i had any problems.........!i dont know wat i have......

      READ MORE
    • Romenmommy
      February 27, 2013
      Romenmommy
      February 27, 2013

      I am also on Topamax for migraines...and I can tell you that your food most likely tastes nasty because of the medication. My doctor told me that would happen before he put me on it and sure enough, it happened. I can no longer drink anything, but water because everything tastes horrible. I also suffered from ringing in the ears, but went away when i was put on cymbalta, which may help with your fibromyalgia. Have you seen a neurologist? If not, see one. If so, ask him to try you on the cymbalta in addition to the topamax, unless your taste is more desirable than the fewer migraines. hope i helped a little :)

      READ MORE
  • Eileen Gray
    Health Guide
    May 05, 2008
    Eileen Gray
    Health Guide
    May 05, 2008

    Hi Sue,

     

    The ringing in the ears is called Tinnitus. It can be a side effect of medications (check what you are taking) or for me, it can also be a sign that a migraine is on the way. It could also mean a number of many other things, depending on other symptoms you may have.

     

    It may be a good idea to bring this up to your doctor if the tinnitus is constant.


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.

Most Popular

http://www.healthcentral.com/migraine/cf/slideshows/10-ways-for-migraineurs-to-sneak-in-some-exercise
Migraine Medications and Treatments
Exercise Tips for Migraineurs
Support, Advocacy, Legal Issues
6 Indulgences for Moms with Migraines